Ask The Doctor > Questions & Answers > Abnormal Bleeding

Abnormal Bleeding

Patient: I have the contraceptive impant, and yesterday i had sex at around 8:00pm and then again at around 11:00pm, i started to bleed during and after having sex the second time round which was highly embarrassing as well worrying. My first period when i got my implant lasted for around 11 days and ever since i have had some light spotting.Thanks

 

 

Symptoms: Bleeding

 

 

Doctor: Once an implant is inserted, in the first year after the implant is fitted, your periods may become irregular, lighter, heavier or longer. Around 20% of women using the implant will have no bleeding or amenorrhea, and almost 50% will have infrequent or prolonged bleeding.These problems usually settle down after the first year. Although this is not harmful to your health it can be quite socially distressing. The abnormal bleeding pattern is the commonest reason cited by women who discontinue the Implant.If the abnormal bleeding continues, and you find that unacceptable, consult your health care provider regarding the same. You can even have the implant removed at any time, but your natural fertility will return very quickly so it would be worthwhile to adopt another contraceptive method immediately.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment